Alert archive / Idaho / Special Weather Statements in 2012

Special Weather Statement, NWS Missoula, MT

July 6, 2012Lewis County, Idaho

NWS Missoula, MT issued this special weather statement at Jul 6, 2012, 7:33 PM PDT for Lewis County, Idaho. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2012, 7:33 PM PDT (02:33 UTC)
Expired
Jul 6, 2012, 8:00 PM PDT
In force
27 min
Issued by
NWS Missoula, MT

County Lewis County, ID

The radar

The Pendleton radar (KPDT), 193 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 2.6 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2012-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2012-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3366 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

945 
WWUS85 KMSO 070233
SPSMSO

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
833 PM MDT FRI JUL 6 2012

IDZ007-008-070300-
LOWER HELLS CANYON/SALMON RIVER REGION-OROFINO/GRANGEVILLE REGION-
733 PM PDT FRI JUL 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN IDAHO COUNTY UNTIL 800 PM
PDT...

AT 728 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 17 MILES NORTHWEST OF WHITE BIRD...OR 21 MILES
WEST OF GRANGEVILLE...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...KEUTERVILLE...
COTTONWOOD...FERDINAND AND WINONA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.

&&

LAT...LON 4603 11657 4602 11654 4608 11653 4621 11641
      4617 11623 4620 11615 4612 11602 4586 11655
      4594 11666
TIME...MOT...LOC 0233Z 223DEG 20KT 4595 11652

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Jul 6, 1:47 PM PDT, 5 hours 46 minutes earlier.

Area forecast discussion, Jul 6, 1:47 PM PDT, 5 hours 46 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
247 PM MDT Fri Jul 6 2012

...VERY HOT THROUGH NEXT WEEK...

.DISCUSSION...

High pressure will be the main weather feature over the Northern
Rockies during much of the next week and beyond. Warm air will
continue to accumulate through early next week, with the warmest
weather of the past 3 years anticipated on Sunday. Temperatures at
many locations will be in the 90s to near 100, with some high
temperature records likely to be met or exceeded. Concurrent with
the heat, monsoon moisture will be embedded within high pressure,
allowing showers and thunderstorms to develop daily. Forecast
models have been trending toward high pressure persisting well
through next week, signaling continued high temperatures well into
the 90s for low elevations. A pattern change away from high
pressure will be important for fire weather concerns due to wind
and increased coverage of lightning.

&&

.AVIATION...High based showers and thunderstorms will continue to
develop through the afternoon and evening hours across much of the
Northern Rockies. Airfields affected by this convective activity
include KMSO, KBTM and KSMN. However at this time it appears KGPI
should remain well north of any convective potential and within
rather tranquil weather conditions. Any showers which pass near
these terminals will receive brief rainfall and gusty winds.
Cessation of convection should coincide closely with sunset and
the gradual stabilization of the atmosphere overnight.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...None.
ID...RED FLAG WARNING until 9 PM MDT this evening Eastern Lemhi
     County.

     RED FLAG WARNING from Noon Saturday to Midnight MDT Saturday
     Night Eastern Lemhi County.

&&

Zumpfe
Aviation...Dickerson

In the hours before

Special weather statement, Jul 6, 7:33 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
833 PM MDT FRI JUL 6 2012

IDZ007-008-070300-
LOWER HELLS CANYON/SALMON RIVER REGION-OROFINO/GRANGEVILLE REGION-
733 PM PDT FRI JUL 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN IDAHO COUNTY UNTIL 800 PM
PDT...

AT 728 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 17 MILES NORTHWEST OF WHITE BIRD...OR 21 MILES
WEST OF GRANGEVILLE...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...KEUTERVILLE...
COTTONWOOD...FERDINAND AND WINONA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.

&&

LAT...LON 4603 11657 4602 11654 4608 11653 4621 11641
      4617 11623 4620 11615 4612 11602 4586 11655
      4594 11666
TIME...MOT...LOC 0233Z 223DEG 20KT 4595 11652

Nearby

Special Weather Statements in Idaho, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.